MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85937286
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A system service check of the stellant ct injector, serial number (b)(4) was completed on december 5, 2019 which confirmed that the injector was operating within bayer specifications.There was no evidence of equipment malfunction.The stellant disposable set that was in use during the procedure was discarded by the site; therefore, they are not available for evaluation.The customer was unable to provide the lot number of the disposables; therefore, testing of retained samples was not possible.Additional applications training was offered; however, the customer declined.The site continues to use the stellant ct injection system after the reported event with no further issues reported.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
The customer reported the following: a patient was undergoing a ct scan while connected to a stellant ct injection system.During the injection, approximately 10-20cc of air was visualized on the subsequent images.The patient was asymptomatic; however, they were admitted to an inpatient unit for observation and was discharged to home the following day without further issue.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
1 bayer drive
indianola PA 15051
MDR Report Key9474854
Report Number2520313-2019-00062
Device Sequence Number19497989
Product Code DXT
UDI-Device Identifier00616258020860
UDI-Public(01)00616258020860
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K082905
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85937286
Device Catalogue NumberSCT W/CERTEGRA
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2019
Initial Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;